The children’s mother used the substance inside of the apartment. According to Shazia Yarkhan, who is the children’s aunt, the substance was brought here from Pakistan.
The mother reportedly used the phosphine tablets on Tuesday, February 17, 2015. The children began to get sick the following Saturday. The children were taken to the hospital the following Sunday.
Two of the children were taken to Stollery Children’s Hospital. The children’s condition is reportedly improving.The other children were taken to Fort McCurray Hospital, and they are in critical condition. The mother of the children was sent to the hospital for observation, but she has been released. The infant who died from the phosphine exposure was eight months old.James Kehrer, who is a pharmacy professor at the University of Alberta, has stated that phosphine affects the nervous system.
Children are more likely to experience adverse reactions after being exposed to phosphine because they have a higher metabolic rate. That is why phosphine has been outlawed in Canada.